How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: OB GYN
Satisfied Customers: 18659
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your OB GYN Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I am on the Depo shot and got my first injection at the

Customer Question

Hi! I am on the Depo shot and got my first injection at the beginning of April. I waited for it to be active, then started having sex. I just got my first period since taking the shot a couple days ago, and had a fleshy white piece of skin come out with my tamp on. I've found literature that says this is normal, but I thought it smart to check anyways! Thanks for all your help!
JA: Have you been keeping a personal medical record?
Customer: Not on paper no- also I'm not sure if it's relevant but I recently discovered my thyroid is underfunctioning
JA: Anything else in your medical history you think the doctor should know?
Customer: I've been taking medicine to treat strep throat(doxycline hyclate and amaxycillin.)
Submitted: 4 months ago.
Category: OB GYN
Expert:  Dr. D. Love replied 4 months ago.

Hello from JustAnswer. This is Dr. Love.

Yes, having small pieces of tissue that looks like skin and passes with the menstrual period is normal. It is not actually a piece of skin. It is tissue of the lining of the uterus.

It is also true that thyroid disease can affect the menstrual period, but since the passage of tissue such as you describe is normal, there is no reason to be concerned about the possibility of thyroid disease affecting your period.

If I can provide any additional information, please let me know.

Expert:  Dr. D. Love replied 4 months ago.

Please let me know if I can provide any further assistance.